Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Apr 25, 2015, 7:05 PM CDT for Clay County, Kansas. It took effect at Apr 25, 2015, 10:01 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 7:05 PM CDT (00:05 UTC)
- In effect from
- Apr 25, 2015, 10:01 PM CDT
- Expired
- Apr 26, 2015, 2:05 PM CDT
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, KS
The river
Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 14.94 ft at Apr 25, 2015, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
148 WGUS43 KTOP 260005 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 705 PM CDT SAT APR 25 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-260805- /O.NEW.KTOP.FL.W.0002.150426T0301Z-150426T1905Z/ /CYCK1.1.ER.150426T0301Z.150426T0600Z.150426T0705Z.NO/ 705 PM CDT SAT APR 25 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Republican River at Clay Center. * until Sunday afternoon. * At 6:45 PM Saturday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 15.2 feet by early Sunday morning.the river will fall below flood stage by early Sunday morning. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
1 follow-up statement
270 WGUS83 KTOP 260305 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1005 PM CDT SAT APR 25 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-260335- /O.CAN.KTOP.FL.W.0002.000000T0000Z-150426T1905Z/ /CYCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1005 PM CDT SAT APR 25 2015 The Flood Warning is cancelled for The Republican River at Clay Center. * At 9:45 PM Saturday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Forecast...The river crested below flood stage at 14.9 feet. The river will fall to 8.9 feet by Monday morning. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:23 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 25, 6:23 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 623 PM CDT Sat Apr 25 2015 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Sunday) Issued at 314 PM CDT SAT APR 25 2015 The upper level trough moved into northeast KS early this morning, stalled and pivoted, and has since moved southeast into Missouri. The circulation has been impressive to watch on radar as associated lift, weak low level instability, and moisture allowed a persistent area of showers to spin tightly around the center of the upper system as it crossed the area. A few of these showers were lingering in eastern KS on the west flank of the low. These will remain shallow and transient through late afternoon, but will provide brief periods of rain before weakening and moving out of the area by 5 PM or so. It appears likely that a deck of low stratus clouds will build over the entire area overnight while northeast winds persist around 10 mph or a bit stronger. The breeze and clouds will limit fog potential and will keep temperatures a bit warmer in the mid 40s for lows. Clouds will be slow to dissipate on Sunday, but should eventually scatter out as the moisture in the cloud layer is not particularly deep. Sunshine would allow temperatures to climb into the lower to middle 60s, while the northeast to easterly breeze will persist through the day. .LONG TERM...(Sunday Night through Saturday) Issued at 314 PM CDT SAT APR 25 2015 A closed upper-level low is centered over New Mexico and will gradually work its way east over the period, while ridging in the northern stream allows for elongated surface high pressure to the northeast noses into the area. Depending on exactly where the closed low tracks, could see some light rain in the very southwest portion of our area Monday afternoon with a SW to NE gradient of cloudy to clearer skies. From here, PoP chances should remain to our south through Tuesday. Slight warm up is seen Monday into Tuesday. For the extended period into Wednesday, still expect a dry pattern to take hold with a strong upper level ridge beginning to build in over a good portion of the Central CONUS. With a southern stream of jet energy well South and a northern stream well North, there won't be many significant chances for shortwave energy to create enough lift to cause any precipitation. The next best shot of showers or thunderstorms appears to be late next weekend when both the EC and GFS suggest a trough begins to dig into the Northern and Central Rockies possibly ejecting a minor shortwave out ahead of it into the Central Plains. Moisture does appear to be limited with the timing of this, however, so really not expecting any widespread activity at this time over the outlook area. Temperatures during this time rise into the 70s with low 80s possible by the weekend. Overnight lows remain pleasant in the upper 40s and 50s. && .AVIATION...(For the 00Z TAFs through 00Z Sunday Evening) Issued at 622 PM CDT SAT APR 25 2015 For the 00z TAFs, main concern is with the lower ceilings from the stratus deck that will linger through tonight and much of the day on Sunday. Low-end MVFR cigs were in place early this evening and model guidance continues to hint at several hours of IFR cigs (and possibly even borderline LIFR conditions at times). However there is still uncertainty amongst the models regarding the start time of these IFR cigs so will need to monitor cig trends this evening. Guidance is in pretty good agreement with cigs improving to MVFR conditions by late morning/early afternoon before scattering out to low-end VFR conditions by late afternoon. Winds through the period will veer slightly from north to east-northeast. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barjenbruch LONG TERM...Drake/Heller AVIATION...Hennecke
Hazardous weather outlook, Apr 25, 9:56 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 956 AM CDT SAT APR 25 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-261500- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 956 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.